Chemotherapy

 
Wigs MedicalChemotherapy is a word used to describe different types of medication to treat cancer. Its purpose is to destroy cancer cells. Some of these drugs cause hair loss, others do not. Your oncology team will advise you if the drugs you are on will cause hair loss, and if so, when the hair is likely to fall out. This usually occurs 2-3 weeks after your treatment starts. The hair loss is temporary and your hair will begin to grow about 3-4 weeks after the last treatment. Hair grows at a rate of half an inch per month.

Sometimes hair will thin out over the course of the treatment.It is recommended not to colour or perm your hair and to keep hair dryers on a medium heat during treatment. The result is that your hair can be limp, fine and grey, or showing roots. Many people in this situation find great relief from wearing a wig. You don’t have to have total hair loss to wear a wig. 
 

Radiotherapy


With radiotherapy, hair usually starts to fall out after 2-3 weeks. After radiotherapy, hair usually starts to grow within 2-3 months of finishing your treatment.  Radiotherapy only causes hair loss when treatment is directed at the head. If you are receiving treatment to a particular part of the head, you will only lose hair in that area. Depending on where the hair loss occurs, you may be able to use your own hair and scarves to camouflage the hair loss, or you may consider getting a wig if the hair loss is more extensive.
 

Frequently Asked Questions

 
Q : Can a wig be fitted in my home?

Bernie: Yes, home and hospital fittings are possible if you are unable to come to my private consultation rooms.
 
Q : When can I expect my hair to start to fall out?

Bernie: Hair loss usually occurs two to three weeks after the first treatment. The loss is always gradual – it never falls out all at once. You may start to notice hair on your pillow ,on your hairbrush ,in the shower etc.Some of my clients say their scalp becomes sore as if preparing for the hair to leave.It is as if the hair has become loose in the scalp and any movement such as washing or brushing causes it to fall out.
 
Q : What about my eyelashes and eyebrows?

Bernie: They may fall out. There are ways to camouflage this and I am happy to advise you on the products I use to give the illusion I have eyebrows and eyelashes .Infact generally when I point out to my clients that I dont have eyebrows or eyelashes they have to take a second look and say they thought they were real .So I will show you how to do your eye make-up if you want. 
 
Q : Is there anything I can do to prevent hair loss?

Bernie: No i am sorry to say your treatment causes hair loss.I do not suggest cutting your hair into a shorter style as you will change your appearance too much and then people will notice when you start to wear a wig. 
 
Q : What should I do when I begin to lose my hair?

Bernie: Some people choose to get rid the remaining hair when they can not bear it any more ,you will know when the time is right for you and i can share my experience with you of how i handled it.Others wait until the hair has fallen naturally. It is a very personal choice.Before your hair gets to this stage you should most definitely have been fitted for a wig and have it before your hair is gone to avoid unnecessary stress . 
 
Q : Is there anything I can do to make my hair grow back faster?

Bernie: There are lots of ‘old wives tales’ but the honest answer is no, just let nature take its course. Wearing your wig does not damage the scalp or stop the hair from growing back.
 

Sub Menu

Understanding Hair Loss
Chemotheraphy and Radiotheraphy
Alopecia


Wig Collections

Ladies Long Hair Wigs
Ladies Short Hair Wigs
Men's Wigs
Children's Wigs
Ladies Headwear

Contact Wigs Medical

Viewmount Park
Dunmore Road
Waterford
(2 minutes from Waterford Regional Hospital)

Phone: 086 389 7739
Email: bernie@wigsmedical.ie

Wig Collections

Ladies Long Hair Wigs
Ladies Short Hair Wigs
Men's Wigs
Children's Wigs
Ladies Headwear

Main Menu

Home
About
My Service
Hair Loss
Testimonials
Entitlements